[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.184.210. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1981

Cisplatin-lnduced Hypomagnesemic Hypocalcemia

Author Affiliations

Bethesda, Md

Arch Intern Med. 1981;141(8):1100. doi:10.1001/archinte.1981.00340080136031
Abstract

To the Editor.  —We read with interest, in the September Archives, the report of cisplatin-induced hypomagnesemic hypocalcemia by Lyman et al (1980; 140:1513-1514). We first observed this complication of cisplatin therapy in a patient under treatment of a germcell neoplasm of the mediastinum.1 In addition to renal magnesium wasting and hypocalcemia, our patient also had profound hypokalemia, refractory to large oral and intravenous doses of potassium and treatment with aldosterone antagonists. Even after correction of hypomagnesemia and hypocalcemia by magnesium repletion, hypokalemia persisted.Hypokalemia as a consequence of magnesium deficiency is well recognized.2 Schilsky and Anderson3 observed two such cases in their series of patients treated with cisplatin. This would seem to be an infrequent occurrence, however, and perhaps preventable by monitoring of the serum magnesium level in patients under treatment with cisplatin.

First Page Preview View Large
First page PDF preview
First page PDF preview
×